zbMATH — the first resource for mathematics

A different approach for solving the nonlinear Fredholm integral equations of the second kind. (English) Zbl 1092.65117
The authors discuss a method for finding an approximate solution of the nonlinear Fredholm integral equation of the second kind \[ x(t)=y(t)+\int_a^b k(t,s,x(s))\,ds,\quad\text{a.e. on }[a,b] \] First, the problem under consideration is converted to an optimal control problem by introducing an artificial control function. Then a linear programming problem is formulated by using some concepts of measure theory. The solution of this linear programming problem provides the approximate solution of the Fredholm integral equation. It is shown that the nonlinearity of the kernel has no serious effect on the convergence of the solution. Some examples are given to illustrate the applicability of the method.

65R20 Numerical methods for integral equations
45G10 Other nonlinear integral equations
49J22 Optimal control problems with integral equations (existence) (MSC2000)
90C05 Linear programming
Full Text: DOI
[1] Atkinsom, K.A., The numerical solution of integral equations of the second kind, (1997), Cambridge University Press
[2] Delves, L.M., A fast method for the solution of Fredholm integral equations, J. inst. math. appl., 20, 173-182, (1977) · Zbl 0404.65062
[3] Delves, L.M.; Abd-Elal, L.F., The fast Galerkin algorithm for the solution of linear Fredholm equations, Comput. J., 20, 374-376, (1977)
[4] Delves, L.M.; Mohamed, J.L., Computational methods for integral equations, (1985), Cambridge University Press · Zbl 0592.65093
[5] Delves, L.M.; Walsh, J., Numerical solution of integral equations, (1974), Oxford University Press · Zbl 0294.65068
[6] Effati, S.; Kamyad, A.V., Solution of boundary value problems for linear second order ODE’s by using measure theory, J. anal., 6, 139-149, (1998) · Zbl 0919.34023
[7] Gachpazan, M.; Kerayechian, A.; Kamyad, A.V., A new method for solving nonlinear second order differential equations, Korean J. comput. appl. math., 7, 2, 333-345, (2000) · Zbl 0957.65094
[8] Jerri, A.J., Introduction to integral equations with applications, (1999), Wiley London · Zbl 0938.45001
[9] Rosenbloom, P.C., Quelques classes de problems extremaux, Bull. soc. math. France, 80, 183-216, (1952) · Zbl 0048.08101
[10] Rubio, J.E., Control and optimization, the linear treatment of non-linear problems, (1986), Manchester University Press Manchester, UK · Zbl 1095.49500
[11] Wagner, C., On the solution of ferdholm integral equations of the second kind by iteration, J. math. phys., 30, 23-30, (1951) · Zbl 0042.34001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.